Login      Sign Up
 

Q. Can fever and joint pain occur due to TB?


Image: Can fever and joint pain occur due to TB?

Hi doctor,

My daughter, who is 7 years old, is on ATT for the last five months. She had fever and knee joint pain on the right side for over one and a half month. Mantoux was positive and CT and x-ray showed hilar lymphadenopathy. Bronchoscopy, GL, bone marrow and CSF were done, but no AFB found. Malignancy also ruled out. Based on Mantoux and CT, ATT was started. Still fever persists though it was better for a few days after starting ATT. The fever used to be low grade and rising high at times and we had to give her Paracetamol. When she has a fever, she also has pain on joints such as knee joints, shoulder joints and sometimes, on sole. Once, she had a high fever of more than 101 degree Fahrenheit and she complained of acute pain in left knee and right shoulder joint. The fever did not go fully even after giving PCM 250. By the evening, the fever has gone completely and so was the pain. She was very active the next day. Again, she had some fever after two days. In the last 8 days, we did not give her PCM, but of course there have been low grade fever every third day like which goes again and she is still having problem with stairs (walking down).

Also, we have noticed that her palms are hot most of the time. While holding her palm it feels so hot as if she is having high fever, but her forehead is relatively cool. She has hot palms even when she is not having a fever. I just wanted to know how long the fever will persist after starting ATT? What is the reason for joint pains? Sometimes, during fever, she develops nodes and red rashes in her sole, which is very painful. I have attached the photographs for your reference. Also, I have enclosed the test results of various investigations. Please give your opinions. I am really worried.


Related Questions:
I have suffered with tuberculosis(Koch's disease)last year. Now I am getting the same disease back.
Am I suffering from tuberculosis? Please clarify from my CT report.
Fever and chills in a child of age 3 years 6 months. What can be done?
 

Dr. Sirisha
MBBS., DCH., NEONATAL FELLOW
Paediatrics

Hello,

Welcome to icliniq.com.

Tuberculosis is a worrisome disease.

As the kid has been already diagnosed with it and you have already started treatment, the symptoms should start resolving by now, since it has been two months already.

If symptoms not resolving we should think of medication not being taken properly or regularly.

Tuberculosis organism is very strong and has developed resistance to the medication being used. This is called multidrug resistant TB, which needs to be identified and treated with different medicines.

This kind of TB is dangerous. Please consult your doctor there and they would guide you.

The cause of fever could be something other than TB. She will need blood tests to rule out other infections.

The joint infection, redness and painful rash can be caused by TB. TB can affect any part of the body.

Some other conditions like rheumatoid arthritis and similar kind of autoimmune diseases need to be looked for. They will need special investigations.

As for the rash, it usually disappears after a few weeks if it is TB related. Sometimes, we need to use steroid medications also.

Better advice can be provided by seeing the child. You can follow up with your doctor and sometimes other specialists like dermatologist or rheumatologist might be involved.


The Probable causes:

Tuberculosis.

Investigations to be done:

CBP (complete blood picture), CRP (C-reactive protein), ESR (erythrocyte sedimentation rate) and blood culture.

Differential diagnosis:

Rheumatoid arthritis.

Regarding follow up:

For further information consult a paediatrician online.---> https://www.icliniq.com/ask-a-doctor-online/paediatrician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have suffered with tuberculosis(Koch's disease)last year. Now I am getting the same disease back.
Query: Hi, I was suffering from tuberculosis (Koch's disease) a year back which got cured. And now I think, I am getting the same disease back. What should I do?  Read Full »
Dr. Rohit Jain
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I am not sure what makes you think you are getting the disease back. It needs a medical examination to prove if you are right in your fear.  But if that is the case, then it can be dangerous, as subsequent TB infections are mostly resistant to medicines and then it becom...  Read Full »
 
My mother had TB meningitis and is now suspected to have tubercular spine. Help.
Query: Respected doctor, My 63 year old mother was diagnosed with tuberculosis meningitis (TBM) 10 months ago when she complained of a severe headache. She has undergone CSF study and the report of the study is attached. She has been taking ATT medicines since then. The list of all the medicines she is tak...  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post which has nicely described the events. Also, I reviewed her reports (attachment removed to protect patient identity).  If she has received ATT (antitubercular therapy) for tubercular meningitis 10 months ago, it is highly unlikely that she has...  Read Full »
 
Am I suffering from tuberculosis? Please clarify from my CT report.
Query: Hello doctor, My recent chest x-ray showed some suspicious infiltrates in the lung. I am currently under thyroid cancer treatment. I got two CT scans done for both neck and chest. I have attached both reports here. Please help me in clarifying few terms which I did not follow. I would like to know, ...  Read Full »
Dr. Amolkumar W Diwan
Pulmonologist

Answer: Hello, Welcome to icliniq.com.  I went through both your CT scan reports (attachment removed to protect patient identity). According to your CT report, there is no defect in the lungs. It only shows collapse in certain parts. As you have mentioned you are currently under treatment for thyroid canc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »